Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Nov 1, 2004, 3:25 AM CST for Atoka County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 3:25 AM CST (09:25 UTC)
- Expired
- Nov 1, 2004, 7:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Atoka County, OK
The radar
The Norman radar (KTLX), 151 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 010930 FFWOKC OKC005-011315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 325 AM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... ATOKA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 715 AM CST * HEAVY RAIN OVER ATOKA COUNTY THE PAST 24 HOURS HAS RESULTED IN FLASH FLOODING JUST NORTH AND WEST OF ATOKA. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A ROADWAY JUST NORTHWEST OF ATOKA HAS BEEN WASHED OUT AND IS IMPASSABLE. ALTHOUGH RAINFALL RATES HAVE COME DOWN CONSIDERABLY...CONTINUED FLOODING PROBLEMS WILL PERSIST THROUGH SUNRISE. * LOCATIONS IN THE WARNING INCLUDE ATOKA RESERVOIR...ATOKA...CANEY... CHOCKIE...LANE...MCGEE CREEK LAKE...STRINGTOWN AND TUSHKA BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY...AS THE ROADWAY COULD BE WASHED OUT. LAT...LON 3419 9642 3425 9594 3461 9570 3467 9602 $$
2 follow-up statements
000 WGUS74 KOUN 011141 FFSOKC OKC005-011315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 540 AM CST MON NOV 1 2004 ...FLASH FLOOD WARNING CONTINUES FOR ATOKA COUNTY UNTIL 715 AM... PERIODS OF LIGHT RAIN WILL CONTINUE OVER ATOKA COUNTY THROUGH SUNRISE. ALTHOUGH THE HEAVIER RAIN HAS MOVED EAST OF THE AREA... HIGH WATER PROBLEMS SEEN THIS MORNING WILL CONTINUE THROUGH 7 AM BEFORE DIMINISHING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE ROADWAY COULD BE DAMAGED BY FLOOD WATERS AND IMPASSABLE. LAT...LON 3456 9572 3419 9593 3422 9638 3464 9601 $$ 11
000 WGUS74 KOUN 011315 FFSOKC OKC005-011320- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 710 AM CST MON NOV 1 2004 ...FLASH FLOOD WARNING FOR ATOKA COUNTY WILL BE ALLOWED TO EXPIRE... ALTHOUGH PERIODS OF LIGHT RAIN WILL CONTINUE OVER ATOKA COUNTY THROUGH MID MORNING...HIGH WATER SEEN IN THE ATOKA AREA HAS RECEDED AND WIDESPREAD PROBLEMS HAVE DIMINISHED. LAT...LON 3456 9572 3419 9593 3422 9638 3464 9601 $$ 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 9:09 PM CST, 6 hours 16 minutes earlier.
Area forecast discussion, Oct 31, 9:09 PM CST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 909 PM CST SUN OCT 31 2004 .DISCUSSION... RAIN/TSTORMS EXTEND SSW ACROSS TX TO RIO GRANDE...MOVING NE. POPS INCREASED TO 100 TONIGHT ACROSS SE HALF OF AREA...FOR OBVIOUS REASONS. FLOOD WATCH CONTINUES OVER SCENTRAL/SE OK. TEMPS NOT EXPECTED TO CHANGE MUCH OVERNIGHT. TEMPS MAY RISE LATER IN SE OK IF SURFACE FRONT...WHICH HAS MOVED VERY LITTLE PAST 24 HOURS... FINALLY LIFTS N OF RED RIVER. LOOKING MORE AND MORE LIKE A SIGNIFICANT HEAVY SNOW EVENT FOR MOUNTAINS AND HIGH PLAINS OF NM AND W TX LATE MON INTO TUE. ACCUMULATIONS UNLIKELY TO MAKE IT E OF THE CAPROCK...BUT MIX OF RAIN AND WET SNOW APPEARS POSSIBLE OVER EXTREME W/SW PARTS OF AREA ON TUE BENEATH COLD UPPER LOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 66 43 54 / 90 40 60 30 HOBART OK 54 64 41 56 / 60 40 60 30 WICHITA FALLS TX 59 68 46 56 / 90 30 50 20 GAGE OK 49 55 34 54 / 20 40 60 30 PONCA CITY OK 57 64 42 51 / 80 70 60 30 DURANT OK 64 71 50 55 / 100 60 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Oct 31, 10:34 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1034 PM CST SUN OCT 31 2004
OKZ004>048-050>052-TXZ083>090-011300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS...EXTENDING FROM
CENTRAL AND EASTERN OKLAHOMA SOUTHWESTWARD ALL THE WAY TO THE BIG
BEND AREA OF TEXAS....WILL CONTINUE MOVING NORTHEAST ACROSS THE SAME
PARTS OF OKLAHOMA AND NORTH TEXAS OVERNIGHT. ALTHOUGH VERTICAL WIND
PROFILES WILL REMAIN SOMEWHAT FAVORABLE FOR SEVERE STORMS...LIMITED
INSTABILITY WILL MINIMIZE THE CHANCES OF SEVERE WEATHER OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY NOV 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN IS LIKELY ACROSS PARTS OF SOUTHEAST AND SOUTH CENTRAL
OKLAHOMA...WHICH COULD CAUSE FLOODING PROBLEMS LATER TONIGHT. REFER
TO THE FLASH FLOOD WATCH FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY ACROSS SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA. THUNDERSTORMS WILL CONTINUE MONDAY ALONG AND
AHEAD OF A COLD FRONT... AND IN ADVANCE OF A STRONG UPPER STORM
SYSTEM APPROACHING FROM THE SOUTHWEST. VERTICAL WIND SHEAR WILL
REMAIN FAVORABLE FOR A FEW SEVERE STORMS... EVEN THOUGH CAPE VALUES
ARE EXPECTED TO BE ONLY MODEST.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE EXPECTED TO DEVELOP OVER NORTHWEST OKLAHOMA
BY MONDAY AFTERNOON...SPREADING ACROSS THE REST OF OKLAHOMA AND
NORTH TEXAS BY MONDAY NIGHT. SPEEDS OF 20 TO 30 MPH WILL BE
COMMON...WITH GUSTS OVER 40 MPH POSSIBLE. THESE WINDS COULD CAUSE
PROBLEMS FOR DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS.
ALSO... A LIGHT FREEZE WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA
TUESDAY MORNING AND WEDNESDAY MORNING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
24In the hours before
Special weather statement, Oct 31, 10:11 PM CST, 5 hours 14 minutes before
FREEZE OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1011 PM CST SUN OCT 31 2004 OKZ004>006-009>011-014-015-011200- ...A LIGHT FREEZE POSSIBLE OVER NORTHWEST OKLAHOMA WEDNESDAY MORNING... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE MONDAY... ALLOWING MUCH COOLER AIR TO FILTER INTO OKLAHOMA. TEMPERATURES WILL LIKELY FALL INTO THE MID 30S ACROSS FAR NORTHWEST OKLAHOMA LATE MONDAY NIGHT AND TUESDAY MORNING. CLOUDS AND MODERATELY STRONG NORTH WINDS WILL LIMIT THE CHANCE OF FROST IN THESE AREAS. BUT BY EARLY WEDNESDAY MORNING...MOSTLY CLEAR SKIES AND LIGHTER WINDS WILL ALLOW TEMPERATURES ACROSS ROUGHLY THE NORTHWESTERN QUARTER OF OKLAHOMA TO FALL TO NEAR OR SLIGHTLY BELOW FREEZING. ALTHOUGH THIS IS NOT EXPECTED TO BE A HARD FREEZE...TENDER VEGETATION WILL BE AFFECTED. OVER THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS...TEMPERATURES WEDNESDAY MORNING ARE FORECAST TO DROP INTO THE MID TO UPPER 30S. FROST WILL BE POSSIBLE AS FAR SOUTH AS PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS FROM THE NWS NORMAN FORECAST OFFICE. CJS/24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:57 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Nov 1, 5:00 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 30 min |
| Nov 1, 5:30 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 30 min |
| Nov 1, 5:59 PM CST | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.